MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041265
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 06/27/2022, the customer alleged to medela llc that her pump in style maxflow has low suction and she developed mastitis.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, confirming no milk backup had occurred; verifying correct kit components were being used and washed according to our instructions for use; verifying correct kit components were being used.The troubleshooting did not resolve the issue.A replacement device was sent to the customer and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 7/1/2022, the customer indicated that she developed mastitis on (b)(6) 2022, and was prescribed dicloxacillin.The customer also stated that the mastitis is cleared and the replacement pump is working great.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Additional Manufacturer Narrative
The device was returned with the customer's parts and accessories and was evaluated on 10/03/2022.The device was tested with a lab kit and the customer's kit and the issue of no suction was reproduced.Human milk residue was found on the connectors, membranes, the aggregate (internal motor & pump assembly )and manifold.The customer's report of low suction was confirmed.

Brand Name
PUMP IN STYLE WARRANTY EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key15102326
Report Number1419937-2022-00061
Device Sequence Number5438118
Product Code HGX
UDI-Device Identifier00020451412658
UDI-Public020451412658
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041265
Device Catalogue Number101041265
Device Lot Number0000043927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? No
Distributor Facility Aware Date07/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale